Alert archive / Indiana / Special Weather Statements in 2014
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Oct 6, 2014, 9:52 AM EDT for Harrison County, Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2014, 9:52 AM EDT (13:52 UTC)
- Expired
- Oct 6, 2014, 10:25 AM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
County Harrison County, IN
The radar
The Louisville radar (KLVX), 32 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 9:54 AM EDT | HAIL 0.5 | Corydon, IN | PICTURE SENT INTO BROADCAST MEDIA OF APPROXIMATELY HALF INCH HAIL. VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795 WWUS83 KLMK 061352 SPSLMK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 952 AM EDT MON OCT 6 2014 INZ090>092-KYZ030-061425- CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY- 952 AM EDT MON OCT 6 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND PENNY SIZE HAIL... AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CORYDON...AND MOVING EAST AT 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... ST. MATTHEWS... SHIVELY... LOUISVILLE... NEW ALBANY... JEFFERSONVILLE... LANESVILLE AND LOTTICK CORNER... EDWARDSVILLE... CLARKSVILLE AND CEMENTVILLE... OAK PARK AND LOUISVILLE BOWMAN FIELD... THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 133 AND 137. THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS 0 AND 6B. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 10 AND 8. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 105 AND 123. THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 1 AND 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3837 8570 3822 8560 3812 8614 3822 8618 TIME...MOT...LOC 1353Z 250DEG 43KT 3818 8606 $$ EER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 6, 9:21 AM EDT, 31 minutes earlier.
Area forecast discussion, Oct 6, 9:21 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 921 AM EDT Mon Oct 6 2014 ...Forecast Update... Issued at 915 AM EDT Mon Oct 6 2014 Updated the forecast to reflect the latest radar trends and expected convective evolution for later this afternoon. Radar returns continue to blossom this morning as isentropic ascent associated with a 40-knot low-level jet has ramped up across the region. This trend will likely continue through the late morning hours, as this activity shifts east into the Bluegrass region of Kentucky. A marginally severe hail threat will accompany this initial activity. Attention will then turn to the west as a weak surface boundary and strong vort max pushes into the region this afternoon. The latest HRRR has the best handle on the current convection, thus will lean on its solution. It depicts a ribbon of surface-based instability developing along this surface front. Will have to see how this morning activity plays out to see if that instability will be realized, but given almost all the model solutions are suggesting some amount of SBCAPE along this boundary, confidence is increasing that we will see at least some. Therefore, expect additional showers and thunderstorms to develop along this front, some being strong to locally severe. Low freezing levels will make for a hail threat and strong winds just off the surface will also support isolated damaging winds. Given the low-level speed shear (0-1km shear of 30 knots), an isolated tornado is also possible, especially if storms can remain semi-discrete. Updated products out shortly. .SHORT TERM (Now through Tuesday)... Issued at 310 AM EDT Mon Oct 6 2014 An intense 500mb closed low will continue to sit in place just south of Hudson's Bay through late Tuesday, bringing broad cyclonic flow across much of the eastern half of the nation, including the Lower Ohio Valley. Several fast moving upper disturbances embedded within this flow will bring periods of unsettled weather through late Tuesday. The first in this series brought scattered thunderstorms late last night to central Kentucky, and should be exiting the region towards dawn. A second system is currently bringing showers and embedded thunderstorms to central Missouri. This system will spread showers and scattered thunderstorms that may begin to overspread southern Indiana and western Kentucky by mid morning, and the entire region by noon. Finally, a third disturbance may arrive by late afternoon, bringing additional thunderstorms late this afternoon or evening across central and southern Kentucky. Forecast soundings for this afternoon show modest instability coupled with speed shear and some directional shear, leading to a possibility of severe storms with a potential for damaging wind gusts. Low freezing levels below 10kft may allow some storms to produce small to marginally severe hail should enough surface instability be realized. Currently, our southern counties, with a potential for greater surface based instability, have the best chance for strong storms during mid-to late afternoon. Overall, any showers and storms today will have a hit or miss flavor to them, but overall, most locations will see some rain and thus likely pops are warranted. Skies will be variably cloudy with some periods of sun. Southwest winds will increase to 10 to 15 mph with some higher gusts by late morning, with some gusts up to 25 to 30 mph this afternoon across the Bluegrass and our eastern counties. Highs will range from the lower 70s south to near 70 north. Quiet weather is expected overnight with partly cloudy skies. For Tuesday, yet another disturbance will approach, leading to scattered to numerous showers and a risk of isolated thunderstorms developing by afternoon. The NAM forecasts a weak surface low to move north of the Ohio River Tuesday afternoon. This will cause surface winds to back to the south, setting up directional shear as well as speed shear. Strong storms are possible again Tuesday afternoon, if any surface-based instability develops. .LONG TERM (Tuesday Night through Sunday)... Issued at 320 AM EDT Mon Oct 6 2014 ...Excessive Rainfall Possible Late this Week... Tuesday night the last in a series of upper level shortwaves will be departing the region along with the broad upper trough. This will result in showers clearing the area from west to east Tues night. We'll then see a dry mostly sunny day for Wed. After starting the day in the 50s, high temps will warm into the lower 70s for highs Wed afternoon. This will be the pick day of the long term period as the pattern will become active once again for late in the week. Remnants of tropical cyclone Simon will result in a very moist setup along a slow moving frontal boundary late in the week. We'll first see the sfc boundary start to sharpen and move north through our region as a weak warm front Wed night bringing slight chances for convection west of I-65. Showers/t-storms will increase in coverage on Thurs as better moisture and instability arrive. Precipitable water (PWAT) values will rise to 1.6-1.8 inches starting late Thurs which is higher than normal for this time of year. As the frontal boundary elongates and sinks south through the Ohio Valley Thurs night/Friday, we'll see multiple waves of showers/storms some heavy at times. This should provide a good soaking of rain to the region. Some minor flooding problems might become an issue if several cells train over a particular area. However overall the area is fairly dry at this point and most of the heavy rain will likely be absorbed. The latest 0Z GFS and 0Z GEM, push the frontal boundary well to our south Fri night with sfc high pressure and cooler temps working into the area for the weekend. However, 12Z ECMWF and 0Z GFS ensembles are much slower to pull the boundary south and this would result in a wetter, warmer weekend. Due to multiple drastically different model solns, confidence is pretty low in the weekend forecast. Since previous iterations of the GFS have been slower in pushing the boundary south and since the 0Z GFS ensemble data is slower with a southward progression, will continue a fairly wet forecast through the weekend with 30% chances of precip. As for temperatures for the latter half of the week, high temps solidly in the 70s mid week will drop back into the mid 60s to low 70s as the rainy pattern sets up for the latter portion of the week. Low temps will generally range from the mid 40s to lower 60s with the coolest nights looking to be Fri and Sat nights. && .AVIATION (12Z TAF Update)... Issued at 640 AM EDT Mon Oct 6 2014 Several fast moving disturbances will bring variable weather to the area this morning through tonight. A disturbance will move across southern Indiana this morning. Occasional light showers will move across the TAF sites from mid-morning through the noon hours. With the intermittent nature of these showers, will place TEMPO groups in for the most likely times of these showers. Any ceilings will remain VFR through the mid-morning hours. South southwest winds will continue through the mid-morning hours at around 8 to 10kt. Later today, southwest winds will increase to around 10 to 15 kt, with some gusts over 20kt this afternoon. The next wave will move through during the early afternoon hours. Showers, with some isolated thunderstorms, will be likely at some point later this afternoon, with the greatest threat of thunderstorms across our south towards BWG. Some of these thunderstorms near BWG may become strong with gusty winds and isolated small hail. At SDF and LEX, rain chances will diminish towards 00z Tuesday, but at BWG, rain chances will continue through the evening. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........KJD Short Term.....JSD Long Term......AMS Aviation.......JSD
Hazardous weather outlook, Oct 6, 4:26 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 426 AM EDT MON OCT 6 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-070830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 426 AM EDT MON OCT 6 2014 /326 AM CDT MON OCT 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING...WITH MORE WIDESPREAD THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON. STRONG WINDS ALOFT AND MODERATE INSTABILITY MAY ALLOW SOME STORMS TO BECOME SEVERE LATER THIS AFTERNOON...WITH DAMAGING WINDS AND MARGINALLY LARGE HAIL. THE REGION MOST LIKELY TO SEE STRONG STORMS WILL BE ACROSS SOUTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS UPPER LEVEL DISTURBANCES PASS THROUGH THE AREA. SOME OF THE STRONGEST STORMS COULD CONTAIN HAIL AND GUSTY WINDS. THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM THURSDAY THROUGH SUNDAY AS A COLD FRONT SLOWLY PUSHES SOUTHWARD ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. JSD/AMS
In the hours before
Special weather statement, Oct 6, 4:38 AM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 AM CDT MON OCT 6 2014
KYZ071-074-076-060910-
BARREN KY-METCALF KY-WARREN KY-
338 AM CDT MON OCT 6 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF PLUM SPRINGS...AND MOVING EAST
AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GLASGOW...
BECKTON AND BON AYR...
PRITCHARDSVILLE AND HAYWOOD...
BRISTLETOWN...
SLICK ROCK AND LECTA...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
36 AND 39.
THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3692 8614 3693 8614 3692 8615 3692 8617
3694 8617 3692 8619 3694 8620 3692 8621
3692 8633 3702 8630 3710 8569 3689 8569
TIME...MOT...LOC 0838Z 268DEG 40KT 3697 8613
AMSSpecial weather statement, Oct 6, 5:08 AM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 408 AM CDT MON OCT 6 2014 KYZ074-076>078-081-060935- ADAIR KY-BARREN KY-CUMBERLAND KY-METCALFE KY-RUSSELL KY- 408 AM CDT MON OCT 6 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HALF INCH HAIL...AND 40 MPH WINDS WILL MOVE EAST OF GLASGOW AND INTO METCALFE COUNTY... AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF GLASGOW...AND MOVING EAST AT 45 MPH. OCCASIONAL LIGHTNING...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... EDMONTON... COLUMBIA... CEDAR FLATS AND BEECHVILLE... GASCON AND CORK... NELL AND WEED... SPARKSVILLE AND TORIA... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3714 8522 3691 8517 3690 8584 3707 8586 TIME...MOT...LOC 0907Z 266DEG 40KT 3699 8573 JSD
Special weather statement, Oct 6, 8:50 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 AM EDT MON OCT 6 2014
KYZ030-034-038-061320-
JEFFERSON KY-SHELBY KY-SPENCER KY-
850 AM EDT MON OCT 6 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 848 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FERN CREEK...AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JEFFERSONTOWN...
SHELBYVILLE...
WILSONVILLE AND L S PARK...
VEECH AND ELK CREEK...
FINCHVILLE AND JOYES...
VEACHLAND AND MIDDLETOWN HEIGHTS...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
19 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3812 8506 3809 8547 3811 8543 3812 8543
3808 8552 3808 8557 3820 8558 3832 8514
TIME...MOT...LOC 1250Z 259DEG 39KT 3814 8549
EERSpecial weather statement, Oct 6, 8:58 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 AM CDT MON OCT 6 2014
INZ089-KYZ024-025-061330-
BRECKINRIDGE KY-MEADE KY-PERRY IN-
758 AM CDT MON OCT 6 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 755 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TELL CITY...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GATCHEL AND GERALD...
DERBY AND CHENAULTT...
DEXTER AND CONCORDIA...
BEECHLAND AND WOLF CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3801 8680 3801 8678 3803 8678 3804 8677
3813 8643 3811 8640 3813 8638 3813 8633
3816 8632 3804 8627 3795 8678
TIME...MOT...LOC 1258Z 251DEG 43KT 3800 8671
EERSpecial weather statement, Oct 6, 9:27 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
927 AM EDT MON OCT 6 2014
INZ084-090-KYZ025-061355-
CRAWFORD IN-HARRISON IN-MEADE KY-
927 AM EDT MON OCT 6 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 925 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF BRANDENBURG...AND MOVING
EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CORYDON...
CEDAR FLAT AND NEW AMSTERDAM...
VALLEY CITY...
BRECKENRIDGE AND NEW MIDDLETOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3813 8646 3827 8601 3815 8594 3804 8646
3805 8646 3805 8644 3808 8643 3810 8647
TIME...MOT...LOC 1327Z 250DEG 43KT 3809 8640
EERSpecial weather statement, Oct 6, 9:52 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 952 AM EDT MON OCT 6 2014 INZ090>092-KYZ030-061425- CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY- 952 AM EDT MON OCT 6 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND PENNY SIZE HAIL... AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CORYDON...AND MOVING EAST AT 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... ST. MATTHEWS... SHIVELY... LOUISVILLE... NEW ALBANY... JEFFERSONVILLE... LANESVILLE AND LOTTICK CORNER... EDWARDSVILLE... CLARKSVILLE AND CEMENTVILLE... OAK PARK AND LOUISVILLE BOWMAN FIELD... THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 133 AND 137. THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS 0 AND 6B. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 10 AND 8. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 105 AND 123. THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 1 AND 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3837 8570 3822 8560 3812 8614 3822 8618 TIME...MOT...LOC 1353Z 250DEG 43KT 3818 8606 EER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 12:05 AM EDT | Special Weather Statement | LMK | Mercer | 30 min |
| Oct 6, 12:26 AM EDT | Special Weather Statement | LMK | Allen, Logan, Simpson | 44 min |
| Oct 6, 1:07 AM EDT | Special Weather Statement | LMK | Allen, Logan, Monroe, Simpson | 43 min |
| Oct 6, 3:37 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 28 min |
| Oct 6, 3:40 AM EDT | Special Weather Statement | LMK | Metcalfe | 30 min |
| Oct 6, 4:23 AM EDT | Special Weather Statement | LMK | Adair, Russell | 32 min |
| Oct 6, 4:38 AM EDT | Special Weather Statement | LMK | Barren | 32 min |
| Oct 6, 5:08 AM EDT | Special Weather Statement | LMK | Adair, Metcalfe | 27 min |
| Oct 6, 8:50 AM EDT | Special Weather Statement | LMK | Shelby | 30 min |
| Oct 6, 10:01 AM EDT | Special Weather Statement | LMK | Scott | 29 min |
| Oct 6, 10:19 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 31 min |
| Oct 6, 10:47 AM EDT | Special Weather Statement | LMK | Henry | 28 min |
| Oct 6, 11:01 AM EDT | Special Weather Statement | LMK | Hardin | 29 min |
| Oct 6, 11:26 AM EDT | Special Weather Statement | LMK | Larue | 29 min |
| Oct 6, 11:27 AM EDT | Special Weather Statement | LMK | Oldham | 28 min |
| Oct 6, 2:56 PM EDT | Special Weather Statement | LMK | Boyle, Marion | 29 min |
| Oct 6, 3:02 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Mercer | 33 min |
| Oct 6, 3:06 PM EDT | Special Weather Statement | LMK | Larue | 29 min |
| Oct 6, 3:15 PM EDT | Special Weather Statement | LMK | Green, Taylor | 30 min |
| Oct 6, 3:23 PM EDT | Special Weather Statement | LMK | Edmonson | 27 min |
| Oct 6, 3:30 PM EDT | Special Weather Statement | LMK | Hardin | 30 min |
| Oct 6, 3:36 PM EDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Taylor | 29 min |
| Oct 6, 3:42 PM EDT | Special Weather Statement | LMK | Boyle | 28 min |
| Oct 6, 3:46 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue | 19 min |
| Oct 6, 3:47 PM EDT | Special Weather Statement | LMK | Marion | 28 min |
| Oct 6, 4:03 PM EDT | Special Weather Statement | LMK | Logan | 47 min |
| Oct 6, 4:06 PM EDT | Special Weather Statement | LMK | Marion | 29 min |
| Oct 6, 4:10 PM EDT | Special Weather Statement | LMK | Clark | 30 min |
| Oct 6, 4:17 PM EDT | Special Weather Statement | LMK | Boyle | 28 min |
| Oct 6, 4:18 PM EDT | Special Weather Statement | LMK | Warren | 17 min |
| Oct 6, 4:19 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Lincoln, Marion | 31 min |
| Oct 6, 4:22 PM EDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 28 min |
| Oct 6, 4:27 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 28 min |
| Oct 6, 4:28 PM EDT | Special Weather Statement | LMK | Madison | 32 min |
| Oct 6, 4:37 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 33 min |
| Oct 6, 4:59 PM EDT | Special Weather Statement | LMK | Green, Taylor | 31 min |
| Oct 6, 5:00 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 30 min |
| Oct 6, 5:05 PM EDT | Special Weather Statement | LMK | Simpson | 30 min |
| Oct 6, 5:07 PM EDT | Special Weather Statement | LMK | Fayette, Jessamine | 33 min |
| Oct 6, 5:10 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Taylor | 30 min |
| Oct 6, 5:16 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart, Warren | 29 min |
| Oct 6, 5:30 PM EDT | Special Weather Statement | LMK | Hart | 30 min |
| Oct 6, 5:33 PM EDT | Special Weather Statement | LMK | Barren | 32 min |
| Oct 6, 5:35 PM EDT | Special Weather Statement | LMK | Garrard, Lincoln | 30 min |
| Oct 6, 5:40 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Warren | 30 min |
| Oct 6, 5:47 PM EDT | Special Weather Statement | LMK | Clinton | 33 min |
| Oct 6, 5:52 PM EDT | Special Weather Statement | LMK | Hart | 28 min |
| Oct 6, 5:57 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 28 min |
| Oct 6, 6:00 PM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Oct 6, 6:08 PM EDT | Special Weather Statement | LMK | Lincoln | 32 min |
| Oct 6, 6:12 PM EDT | Special Weather Statement | LMK | Clinton | 28 min |
| Oct 6, 6:19 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe | 31 min |
| Oct 6, 6:30 PM EDT | Special Weather Statement | LMK | Metcalfe | 30 min |
| Oct 6, 6:43 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Russell | 32 min |
| Oct 6, 6:44 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 31 min |
| Oct 6, 6:47 PM EDT | Special Weather Statement | LMK | Lincoln | 28 min |
| Oct 6, 6:53 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Oct 6, 7:02 PM EDT | Tornado Warning | LMK | Clinton, Cumberland, Russell | 28 min |
| Oct 6, 7:17 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 23 min |
| Oct 6, 7:19 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 31 min |
| Oct 6, 7:21 PM EDT | Special Weather Statement | LMK | Adair, Casey | 29 min |
| Oct 6, 7:42 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 28 min |
| Oct 6, 7:49 PM EDT | Special Weather Statement | LMK | Grayson | 31 min |
| Oct 6, 7:54 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart | 31 min |
| Oct 6, 7:57 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 28 min |
| Oct 6, 8:58 AM EDT | Special Weather Statement | LMK | Perry | 32 min |
| Oct 6, 9:27 AM EDT | Special Weather Statement | LMK | Harrison | 28 min |
| Oct 6, 9:59 AM EDT | Special Weather Statement | LMK | Crawford | 31 min |
| Oct 6, 10:35 AM EDT | Special Weather Statement | LMK | Crawford | 30 min |
| Oct 6, 11:02 AM EDT | Special Weather Statement | LMK | Floyd | 28 min |
| Oct 6, 6:39 PM EDT | Special Weather Statement | LMK | Dubois | 31 min |
| Oct 6, 7:04 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Washington | 31 min |
| Oct 6, 7:33 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Washington | 32 min |
| Oct 6, 7:39 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 31 min |
Nearby
Special Weather Statements in Indiana, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.